Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 10, 2006, 1:22 PM MST for Eddy County, New Mexico. It took effect at Dec 10, 2006, 11:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2006, 1:22 PM MST (20:22 UTC)
- In effect from
- Dec 10, 2006, 11:00 PM MST
- Expired
- Dec 11, 2006, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 102022 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CST SUN DEC 10 2006 ...A HIGH WIND WARNING IS IN EFFECT LATE TONIGHT AND MONDAY FOR THE GUADALUPE MOUNTAINS... .MID LEVEL WINDS WILL BE ON THE INCREASE TONIGHT AS AN UPPER LEVEL STORM SYSTEM NEARS. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATIONS. NMZ027-TXZ258-111000- /O.UPG.KMAF.HW.A.0029.061211T0000Z-061212T0000Z/ /O.NEW.KMAF.HW.W.0048.061211T0600Z-061212T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 122 PM MST SUN DEC 10 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH...ESPECIALLY ABOVE 6000 FT. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS74 KMAF 111002 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CST MON DEC 11 2006 ...A HIGH WIND WARNING IS IN EFFECT LATE TONIGHT AND MONDAY FOR THE GUADALUPE MOUNTAINS... .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL PRODUCE STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS TODAY. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 60 MPH...ARE EXPECTED TODAY. THE PRESSURE GRADIENT WILL WEAKEN LATE THIS AFTERNOON AS THE UPPER LEVEL STORM SYSTEM PULLS AWAY FROM THE AREA...AND WINDS ARE FORECAST TO DECREASE THIS EVENING. NMZ027-TXZ258-112315- /O.CON.KMAF.HW.W.0048.000000T0000Z-061212T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 302 AM MST MON DEC 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS WILL INCREASE THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH...ESPECIALLY ABOVE 6000 FT. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG U.S. 62/180 THROUGH GUADALUPE PASS TODAY. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND NORTH SOUTH ROADS. $$ 70
000 WWUS74 KMAF 111611 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1011 AM CST MON DEC 11 2006 ...A HIGH WIND WARNING IS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FT... .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL PRODUCE STRONG WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 60 MPH...ARE EXPECTED. THE PRESSURE GRADIENT WILL WEAKEN LATE THIS AFTERNOON AS THE UPPER LEVEL STORM SYSTEM PULLS AWAY FROM THE AREA...AND WINDS ARE FORECAST TO DECREASE THIS EVENING. TXZ074-120000- /O.EXB.KMAF.HW.W.0048.061211T1800Z-061212T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1011 AM CST MON DEC 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED TO CONTINUE ABOVE 6000 FT. THE STRONG WINDS ARE EXPECTED TO DECREASE EARLY THIS EVENING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...ARE URGED TO EXERCISE CAUTION. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ NMZ027-TXZ258-120000- /O.CON.KMAF.HW.W.0048.000000T0000Z-061212T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 911 AM MST MON DEC 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... WEST WINDS OF 25 TO 40 MPH WITH A FEW GUSTS TO 60 MPH...ESPECIALLY ABOVE 6000 FT ARE EXPECTED. THE STRONG WINDS ARE EXPECTED TO DECREASE EARLY THIS EVENING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG U.S. 62/180 THROUGH GUADALUPE PASS TODAY. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 10, 1:17 PM MST, 5 minutes earlier.
Area forecast discussion, Dec 10, 1:17 PM MST, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CST SUN DEC 10 2006
.SHORT TERM...
STRONG SHRTWV TROF MOVING THRU 4 CORNERS REGION TONIGHT WITH ASSOCD
LEE TROFFING ACRS ERN NM/W TX. SW WINDS ACRS PLAINS THIS P.M.
EXPECTED TO DECOUPLE EARLY WITH SFC DWPNTS REMAINING IN THE M30S-40.
AGAIN CONCERNED ABOUT POTENTIAL FOR LIGHT FOG MON A.M. AND WILL
INCLUDE MENTION MAINLY ACRS THE E. OTHERWISE INCREASING WINDS ACRS
THE GDP MTNS ARE A CONCERN TONIGHT AS MID LEVEL SPEED MAX ASSOCD
WITH AFOREMENTIONED SHRTWV TROF MOVES ACRS NM. CROSS SECTIONS REVEAL
THAT MODEST MTN WAVE COUPLET DEVELOPS THIS EVENING WITH WELL
DEVELOPED AGEO CIRCULATION NOTED - 30KTS BLO MTN TOP LEVEL BY 06Z.
INITIAL HIGH WIND WATCH WAS EFFECTIVE AT 00Z THIS EVENING AND HAVE
OPTED TO PUSH THAT BACK TO 06Z AND UPGRADE TO WARNING. EXPECT THAT
STRONGEST WINDS OVERNIGHT WILL PRIMARILY BE CONFINED TO HIGHEST
ELEVATIONS.
.LONG TERM...
PROGRESSIVE BUT FAIRLY QUIET UPPER AIR PATTERN EXPECTED
THROUGH THE FORECAST CYCLE AS A SERIES OF UPPER TROUGHS
TRANSLATE ACROSS THE COUNTRY NORTH OF THE FORECAST AREA.
THE FIRST TROUGH WILL APPROACH MONDAY WITH ABOVE NORMAL
TEMPERATURES AND WINDY CONDITIONS DEVELOPING IN THE GUADALUPE
MOUNTAINS. LATEST GUIDANCE WIND FIELDS AND CROSS SECTIONS
INDICATE A MARGINAL HIGH WIND EVENT POSSIBLE LATE TONIGHT AND
MONDAY IN THE GUADALUPE MOUNTAINS WITH THIS SYSTEM. THIS UPPER
TROUGH WILL MOVE EASTWARD DRAGGING A WEAK PACIFIC FRONT INTO THE
REGION MONDAY NIGHT WITH TEMPERATURES KNOCKED BACK TO NEAR NORMAL
FOR TUESDAY. ANOTHER QUICK MOVING TROUGH WILL PASS BY TO THE NORTH
WEDNESDAY WITH LITTLE TEMPERATURE CHANGE AHEAD OF OR BEHIND IT
WEDNESDAY AND THURSDAY WITH CONTINUED DRY CONDITIONS. A SURFACE
LEE TROUGH BECOMES ESTABLISHED AGAIN FRIDAY AND SATURDAY WITH
MEDIUM RANGE GUIDANCE/ENSEMBLES IN REASONABLE AGREEMENT WITH THE
500 MILLIBAR FLOW PATTERN. ABOVE NORMAL TEMPERATURES WITH LOW
LEVEL THERMAL RIDGING ESTABLISHED. STAYED CLOSE TO MEXMOS NEXT
SUNDAY WITH TROUGH ACROSS THE WESTERN STATES AND CANADA. GRAPHICS
SUGGEST MUCH WARMER TEMPERATURES THAN MOS BUT CONCERNED ABOUT THE
COLD AIR BEGINNING TO BOTTLE UP ACROSS THE NORTHERN STATES AND
CANADA.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS MAY BE APPROACHED MONDAY ACROSS THE
SOUTHEAST NEW MEXICO PLAINS AS THE DEWPOINTS DROP INTO THE 10-15
DEGREE RANGE. ONE CONCERN IS TEMPERATURES REMAINING COOL WITH THE
UPPER TROUGH NEAR. ANOTHER CONCERN IS THAT THE SURFACE WINDS WILL BE
MARGINAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 43 66 32 / 0 0 0 0
CARLSBAD NM 67 38 65 30 / 0 0 0 0
DRYDEN TX 61 42 67 38 / 0 0 0 0
FORT STOCKTON TX 71 43 70 41 / 0 0 0 0
GUADALUPE PASS TX 58 38 59 31 / 0 0 0 0
HOBBS NM 65 37 63 31 / 0 0 0 0
MARFA TX 59 30 61 22 / 0 0 0 0
MIDLAND INTL AIRPORT TX 64 40 66 32 / 0 0 0 0
ODESSA TX 64 42 66 32 / 0 0 0 0
WINK TX 70 39 70 31 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST MONDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 12 AM CST (11 PM MST THIS EVENING) TO 6 PM
CST (5 PM MST) MONDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
49/12Hazardous weather outlook, Dec 10, 12:28 PM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CST SUN DEC 10 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 128 PM CST SUN DEC 10 2006 /1228 PM MST SUN DEC 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS TONIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM. WEST WINDS OF 30 TO 40 MPH... ALONG WITH GUSTS TO NEAR 60 MPH...WILL BE POSSIBLE MAINLY IN THE ELEVATIONS ABOVE 6000 FT. AREAS OF FOG MAY DEVELOP ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS AFTER MIDNIGHT WITH VISIBILITY AS LOW AS 3 MILES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST WINDS WILL CONTINUE OVER THE GUADALUPE MOUNTAINS MONDAY. WEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH...ARE AGAIN EXPECTED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Dec 10, 7:25 AM MST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 825 AM CST SUN DEC 10 2006 NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-081-082- 101600- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...BIG BEND NP... MARATHON...SANDERSON 825 AM CST SUN DEC 10 2006 /725 AM MST SUN DEC 10 2006/ ...PATCHY DENSE FOG THROUGH MID MORNING... AREAS OF FOG REMAIN IN PLACE THIS MORNING. THE FOG IS MOST WIDESPREAD OVER THE PERMIAN BASIN...BUT IS ALSO IN LEA COUNTY NEW MEXICO AND THE LOWER TRANS PECOS. VISIBILITIES WILL GENERALLY BE AROUND 1 MILE... HOWEVER LOCALLY DENSE FOG IS REPORTED WITH VISIBILITIES AROUND 1/4 MILE AT TIMES IN MIDLAND...ODESSA... WINK...HOBBS...AND SEMINOLE. THE FOG WILL BEGIN TO LIFT BETWEEN 9 AM CST /8 AM MST/ AND 10 AM CST /9 AM MST/. DRIVERS SHOULD BE PREPARED TO SLOW DOWN IF DENSE FOG IS OBSERVED. REMEMBER TO USE LOW BEAM HEADLIGHTS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:25 AM MST | High Wind Watch | MAF | Eddy | 10 hr |
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.